MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7/3.5MM VA-LCP ANTEROLATERAL DISTAL TIBIA PL/8 H/LT-STER; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7/3.5MM VA-LCP ANTEROLATERAL DISTAL TIBIA PL/8 H/LT-STER; PLATE,FIXATION,BONE
Model Number 02.118.207S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product code: hwc.Complainant part is not expected to be returned for manufacturer review/investigation.A review of the device history records has been requested and is currently pending completion.Based on the information available, this complaint will be accounted for and monitored via post market surveillance activities.If additional is obtained that was not available for the initial med-watch, the investigation will be updated as applicable, and a follow-up med-watch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that one (1) broken 2.7/3.5 mm variable angle locking compression plate (va-lcp) anterolateral distal tibia plate, one (1) broken 3.5 mm cortex screw and nonunion caused a patient to undergo revision of initially implanted devices to a tibial nail on (b)(6) 2018.The initial construct of one (1) 2.7/3.5 mm va-lcp anterolateral distal tibia plate with five (5) locking screws and three (3) proximal cortex screws were implanted in the distal tibia along with one (1) 3.5 mm lcp recon plate with three (3) 3.5 mm cortex screws and one (1) 3.5 mm locking screw were implanted in (b)(6) 2017.Subsequently, the patient developed a nonunion, and the 2.7/3.5 mm va-lcp anterolateral distal tibia plate and one (1) 3.5 mm cortex screw that was attached to the 3.5 mm lcp recon plate broke.The entire construct was removed successfully, including the shaft of the broken 3.5 mm cortex screw that was beneath the recon plate.The patient was then implanted with one (1) unknown tibial nail through a suprapatellar approach and an open reduction internal fixation of the fibula was performed to treat the nonunion and the fracture.The revision procedure was completed successfully, without any complications, or surgical delay.Multiple x-rays were taken during the revision procedure.The patient was reported to be in stable condition.This complaint involves two (2) devices.Concomitant devices reported: 2.7 mm va locking screw (part# 02.211.044, lot# unknown, quantity# 2); 2.7 mm va locking screw (part# 02.211.048, lot# unknown, quantity# 2); 2.7 mm va locking screw (part# 02.211.024, lot# unknown, quantity# 1); 3.5 mm cortex screw (part# 204.828, lot# unknown, quantity# 1); 3.5 mm cortex screw (part# 204.824, lot# unknown, quantity# 1); 3.5 mm cortex screw (part# 204.830, lot# unknown, quantity# 2); 3.5 mm cortex screw (part# 204.826, lot# unknown, quantity# 1); 3.5 mm recon plate (part# 241.081).This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Device history records review was completed for part# 02.118.207s, lot# h189012.Manufacturing location: (b)(4), manufacturing date: oct 04, 2016, expiry date: aug 31, 2026.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 2.7/3.5mm va-lcp anterolateral distal tibia product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7/3.5MM VA-LCP ANTEROLATERAL DISTAL TIBIA PL/8 H/LT-STER
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7211559
Report Number2939274-2018-50367
Device Sequence Number11018666
Product Code HRS
UDI-Device Identifier10886982038418
UDI-Public(01)10886982038418(17)EXPIRYDATEUNKNOWN(10)H189012
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K121601
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number02.118.207S
Device Catalogue Number02.118.207S
Device Lot NumberH189012
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/02/2018
Supplement Date Received by Manufacturer01/23/2018
Initial Report FDA Received Date01/22/2018
Supplement Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight73